... Side effects are numbness of finger tips and severe swelling feet + legs that feel as heavy as lead. Have stopped taking thalidomite for the last 3 months now. My question is will the symptoms fade out with time or are they irreversible?
I have looked all over the web and in my other resources, and none say if the side effects go away. None of the patients that I have had on it had side effects to the extent that you do, and they remained on it, so I can't judge from them. What does your dr say? The history of this drug is quite fascinating, besides the birth defects we heard about daily in the 60's. Did you know that the dr who developed it was a nazi scientist?
Has your doctor recommended Jobst stockings for you?
I was on Thalidomide for 10 months for multiple myeloma. I, too, experienced many of the side effects you mention, plus mild seizures when I reached my optimum dosage. The bloating, which is horrible, does go away over time. The neuropathy (numbness) may or may not be permanent. Mine is permanent, but limited to my lower legs and feet. The swelling will ease up. I had to take Lasik for a few months, which helped. I was switched to IV Velcade and did much, much better. Far fewer side effects for me. Talk to your doctor. There are meds for the neuropathy. None of them helped me, but they might help you. Other than walking out of my shoes without knowing it occasionally, I have no serious residual effects from the Thalidomide. Hope this helps. We are all in this together. I hope you feel better soon.
- Thalidomide Information for Consumers
- Thalidomide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Thalidomide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jun 2011 • 1 answer
Posted 12 Jan 2014 • 1 answer
Posted 16 Oct 2014 • 1 answer
Posted 27 Oct 2015 • 4 answers
Posted 16 days ago • 1 answer